Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 30, 2021, 4:45 PM EDT for Miami-Dade County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2021, 4:45 PM EDT (20:45 UTC)
- Expired
- Apr 30, 2021, 5:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 21 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:10 PM EDT | FUNNEL CLOUD | 8 Nw Kendale Lakes, FL | PILOT REPORTED FUNNEL CLOUD ASSOCIATED WITH A GUSTY SHOWER ON APPROACH TO KMIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
653 WWUS82 KMFL 302045 SPSMFL Special Weather Statement National Weather Service Miami FL 445 PM EDT Fri Apr 30 2021 FLZ073-302130- Inland Miami-Dade County FL- 445 PM EDT Fri Apr 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE COUNTY UNTIL 530 PM EDT... * At 443 PM EDT, A pilot reported a funnel cloud associated with a gusty shower over Miccosukee Resort, or 12 miles west of Hialeah, moving east at 10 mph. * Funnel clouds possible with this shower. * Locations impacted include... Tamiami and Miccosukee Resort. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2575 8050 2584 8055 2588 8041 2575 8039 TIME...MOT...LOC 2043Z 260DEG 9KT 2581 8048 $$ Hadi/Nepaul
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 30, 4:02 PM EDT, 43 minutes earlier.
Area forecast discussion, Apr 30, 4:02 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Miami FL 402 PM EDT Fri Apr 30 2021 .SHORT TERM (Rest of today through Friday)... Latest observational data shows a moist boundary layer remaining in place across South Florida (lower/middle 70s dewpoints), while visible satellite imagery depicts N-S oriented cloud streets, indicative of a diurnally destabilizing moist boundary layer. Light southerly to southwesterly low-level flow has fostered the development of an eastward advancing Gulf breeze and a pinned east coast sea breeze. Present indications are that convection will develop along these mesoscale boundaries by early afternoon and generally spread eastward toward the Atlantic coast -- increasing in coverage and perhaps intensity -- through the afternoon/early evening hours. The 12Z MFL RAOB depicts lingering dry and stable conditions above the boundary layer -- associated with a persistent mid/upper-level ridge located over the region. While poor mid-level lapse rates and a lingering subsidence inversion will limit convective instability today, deep-layer veering and associated moistening should allow for greater convective coverage today compared to previous days -- especially if robust sea breeze circulations become established (as depicted by the latest hi-res guidance). Very weak cloud bearing flow/shear will lead to a generally disorganized/pulse convective mode, and northerly mid/upper- tropospheric flow -- opposing the low-level southerlies -- will result in very slow storm motions. The rich low-level moisture, minimal CINH, and slow storm motions will raise some localized flooding concerns along the east coast metros -- especially across coastal Broward County where 1 to 3 inches of rainfall occurred with locally heavy morning showers. Isolated thunderstorms will also be possible along the east coast this afternoon as instability increases and mesoscale forcing strengthens, and precipitation- loading processes could lead to a few locally strong downbursts -- especially along the east coast metros during the late afternoon hours. Maximum temperatures will be in the upper 80s to lower 90s across South Florida this afternoon, though the immediate east coast may only see middle to upper 80s owing to the ocean-modified sea breeze air mass mentioned above. For Saturday, continental high pressure will build across the eastern CONUS, allowing for a northerly wind shift and slight drier air to filter into South Florida. That being said, adequate low- level moisture combined with an east coast sea breeze should allow for isolated shower development. Maximum temperatures will be above average, with upper 80s to lower 90s across most of the area. .LONG TERM... Saturday evening through Thursday night... A 500mb ridge of high pressure is forecast to remain over the area through the forecast period. At the surface, a weak, dry cool front will bring some slightly cooler air to the area. Then, a Bermuda high should keep the lower level flow generally out of the south, with the speeds on the lighter side over the peninsula. For the Atlantic waters, the wind should be a little stronger, but still below advisory levels. The southerly flow is forecast to have waves of moisture, which will advect over the area, allowing the possibility of showers on Sunday, and again in the latter half of the week. The bi coastal sea breezes should try to develop each day, and may be able to initiate some convective activity. However, there is very high uncertainty with this and chances are currently too low to include in the forecast for Monday through Wednesday, but are still non- zero. Temperature wise, a warming trend should take place for the first part of the week, then high temperatures should hold in the low to mid 90s for a few days. && .AVIATION(18Z TAFS)... A pinned Atlantic sea breeze has become established this afternoon, along with a gradually eastward advancing Gulf breeze. Convection should develop along these boundaries by 19Z and gradually drift eastward toward the east coast terminals. While confidence in scattered showers along the east coast remains high, confidence in thunderstorm coverage remains somewhat low, and therefore is not mentioned in the TAFs at this time. Future AMDs may require upgrades to VCTS as well as sub-VFR cigs/vis accompanying convection. && .MARINE... High pressure will gradually weaken across the area as a weather system passes to the north of South Florida. While the greatest impacts associated with this system should remain away from our area, showers and a few thunderstorms are possible across the local waters over the next several days. Otherwise, generally benign boating conditions are anticipated with generally light winds and small waves anticipated. The risk of rip currents may begin to increase by the end of the weekend, and persist through at least mid week. && .PRELIMINARY POINT TEMPS/POPS... Miami 75 88 75 88 / 30 20 10 20 West Kendall 72 89 73 90 / 30 20 10 20 Opa-Locka 73 89 74 89 / 30 20 10 20 Homestead 73 87 72 87 / 20 20 10 20 Fort Lauderdale 75 87 76 87 / 30 20 10 20 N Ft Lauderdale 74 88 74 87 / 30 20 10 30 Pembroke Pines 74 89 74 89 / 30 20 10 20 West Palm Beach 72 88 73 87 / 20 20 10 30 Boca Raton 73 88 74 87 / 30 20 10 30 Naples 72 87 72 89 / 0 10 0 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Saturday and Aviation/Marine...Weinman Saturday Night through Friday...13 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 30, 11:00 AM EDT, 5 hours 45 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1100 AM EDT Fri Apr 30 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010300- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1100 AM EDT Fri Apr 30 2021 ...ISOLATED STRONG STORMS POSSIBLE EAST COAST TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated thunderstorms will be possible today, some of which could become strong, with the highest chances along the eastern half of South Florida. Waterspouts: A waterspout cannot be ruled out across the Atlantic, Biscayne Bay, and Lake Okeechobee waters today. Wind: A locally strong wind gust will be possible with any stronger thunderstorms that develop today, with the highest risk along the east coast. Flooding: Localized flooding will be possible with repeated rounds heavy showers or thunderstorms along the east coast today, especially along coastal Broward County where locally heavy rainfall occurred this morning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A few thunderstorms are possible each day. Lightning is the primary hazard, though localized flooding may become possible across vulnerable low-lying areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
In the hours before
Special weather statement, Apr 30, 4:45 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 445 PM EDT Fri Apr 30 2021 FLZ073-302130- Inland Miami-Dade County FL- 445 PM EDT Fri Apr 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE COUNTY UNTIL 530 PM EDT... * At 443 PM EDT, A pilot reported a funnel cloud associated with a gusty shower over Miccosukee Resort, or 12 miles west of Hialeah, moving east at 10 mph. * Funnel clouds possible with this shower. * Locations impacted include... Tamiami and Miccosukee Resort. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2575 8050 2584 8055 2588 8041 2575 8039 TIME...MOT...LOC 2043Z 260DEG 9KT 2581 8048 Hadi/Nepaul
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 6:30 AM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Apr 30, 2:49 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.